# SDR CA981014013

- Difficulty date: September 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 550
- Engine: Pwa JT15D4
- System (JASC): 3242 · Brake
- Part: Brake
- Part number: 215286
- Condition: Overheated
- Location: Lt & Rt
- Stage of operation: TO
- Nature of condition: A
- Precautionary procedure: C

## Discrepancy

(CAN) FOLLOWING A REJECTED TAKEOFF, THE PILOT THOUGHT HIS TIRES WERE FLAT.  IT WAS CONFIRMED THAT BOTH SIDES WERE FLAT AND THE BRAKES WERE BURNING.  FIRE EXTINGUISHED.  INSPECTION FOUND BOTH BRAKES AND WHEEL ASSEMBLIES WERE OVERHEATED CAUSING THE TIRES TO DEFLATE.  DISCUSSION INDICATED THAT THE REJECTED TAKEOFF LED TO THE OVERHEATED BRAKES.  THE TAKEOFF WAS REJECTED BECAUSE OF BIRDS ON THE RUNWAY.
